Wisconsin, 2020Flooding in Wisconsin, September 1 to 30, 2020
September 1 to 30, 2020 · NWS GRB · 2 events in 2 counties and zones
Elevated lake levels on Lake Michigan caused some isolated flooded areas near the lake on an ongoing basis.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Elevated lake levels on Lake Michigan caused some isolated flooded areas near the lake on an ongoing basis.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 31, 9:27 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 31, 9:27 PM CST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1027 PM CDT Mon Aug 31 2020
Updated aviation portion for 06Z TAF issuance
and new information added to update section
.UPDATE...
Issued at 1019 PM CDT Mon Aug 31 2020
Have lowered min temps several degrees, especially in the typical
cold spots of northern WI. Will probably see a few locations
dropping into the middle to upper 30s. Patchy fog is also
expected, especially in the Wisconsin River Valley.
&&
.SHORT TERM...Tonight and Tuesday
Issued at 219 PM CDT Mon Aug 31 2020
A few showers will continue through this evening as a weak cold
front moves across the region. All mentions of thunder have been
removed as the clouds and rain kept any instability from forming
over the region. Expect fairly quiet conditions to return to
region behind this as clouds move off to the east and a weak ridge
slides into the region. Clear skies tonight will likely allow
temperatures to fall across the region, with lows likely to return
to the 50s.
The weak ridge will be fairly short lived, moving off to east by
Tuesday afternoon and evening as a low pressure system tracks just
south of the area. Although the majority of this system will track
well south of the region, a few showers could touch into central
to east-central WI. This will likely be overrunning precipitation
associated with WAA, and fairly light in nature. Highs on Tuesday
will be in the upper 60s to middle 70s.
.LONG TERM...Tuesday Night Through Monday
Issued at 219 PM CDT Mon Aug 31 2020
Overall, not incredibly active in the long term forecast, but
there are a couple opportunities for precip. Temperatures will be
above normal through Thursday, then roller coaster up and down
from Friday through early next week.
Tuesday night...Kept showers lingering in east- central WI
(mainly east of the Fox Valley) through Wednesday evening as a
system to the south of the area moves eastward. Elsewhere, mainly
clear skies are expected as high pressure builds in at the sfc.
Winds will remain up around 5 to 10 mph, which will keep temps
from falling too far. Lows will mainly be in the 50s, with a few
of the typical cool spots in the upper 40s.
Wednesday and Thursday...Surface high and rising heights will keep
conditions dry and quiet on Wednesday, although it may be a bit
breezy with wind gusts to 20 mph during the afternoon. Plenty of
sunshine will allow temps to rise into the mid to upper 70s.
Medium range models are in general agreement showing a mid-level
shortwave and surface cold front moving across WI on Thursday.
However, there are some disagreements on the southward extent of
any precip as the front comes through. Moisture is limited and
Pwats are around 0.9 to 1.2 inches. Kept chance PoPs in the
forecast, mainly from 12Z/Thu to 00Z/Fri, with the highest
potential across the north, closest to the main dynamics.
Additionally, models show virtually zero CAPE during this time,
therefore kept thunder out of the forecast for now.
Friday and Saturday...After the cold front passes through,
temperatures will cool off, with lows Friday in the 40s to low
50s, and highs in the 60s to maybe 70 degrees. Surface high
pressure will bring mainly clear skies during this time period. As
the high moves east on Saturday, flow shifts to the southwest and
highs return to the 70s for a day.
Sunday and Monday... Another sfc front/shortwave is progged to
move across WI on Sunday and possibly into Monday. It is too
early to sort out any details, so stuck with a blended model
solution which features chance PoPs. It is also too early to
determine thunder and/or severe potential. Meanwhile, the
temperatures will once again drop behind the cold frontal passage
with high temps in the upper 50s and 60s early next week.
&&
.AVIATION...for 06Z TAF Issuance
Issued at 1019 PM CDT Mon Aug 31 2020
High level clouds will impact the northwest part of the forecast
area overnight. Patchy fog is expected to form over the Wisconsin
River Valley overnight into early Tuesday morning. Mid-level
clouds will increase across the southeast part of the forecast
area Tuesday afternoon, and scattered showers should impact the
MTW TAF site in the late afternoon and early evening.
Light west winds will become southerly and increase a bit on
Tuesday.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE.........Kieckbusch
SHORT TERM.....Uhlmann
LONG TERM......KLJ
AVIATION.......Kieckbusch
Hazardous weather outlook, Aug 31, 1:24 PM CST, 10 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
224 PM CDT Mon Aug 31 2020
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
224 PM CDT Mon Aug 31 2020
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Tonight
Increasing south winds will bring high waves and the increased
risk of rip currents at Lake Michigan beaches through this
evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Monday
Thunderstorms are possible at times from late Saturday night
through Monday. Organized severe weather is not anticipated at
this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today or tonight.
LMZ521-522-541>543-011930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
224 PM CDT Mon Aug 31 2020
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Tonight
Increasing south winds or high waves will bring hazardous
conditions for small craft through this evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Monday
Gusty winds behind a strong cold front may bring conditions
hazardous to small craft Thursday and Thursday night.
Thunderstorms are possible at times Sunday and Monday. Any storms
that develop could be a hazard to boaters.
Uhlmann/KLJ
Flood, Kewaunee
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Kewaunee County, 1.01 mi NNW of Kewaunee to 0.96 mi NNW of Kewaunee
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 44.464, -87.504
Areas around the Kewaunee Marina were often under water due to high lake levels.
Flood, Oconto
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Oconto County, 2.06 mi ENE of Oconto to 3.46 mi ENE of Oconto
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 44.894, -87.843
North Bayshore Road and County Highway Y from Harbor Road to County Highway A are closed due to ongoing flooding from high lake levels.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, September 1 to 4, 20202 deaths · $590,000 · 13 events
- Flash Flooding and Heavy Rain in North Carolina, September 1, 20201 death · $60,000 · 14 events
- Tornadoes and Flash Flooding in Arkansas, September 1 to 2, 2020$250,000 · EF2 · 45 events
- Wildfire in California, September 1 to 30, 2020$27 million · 1 event
- Rip Current in Puerto Rico, September 1, 20201 death · 1 event
- Drought in Maine, September 1 to 30, 2020$9.0 million · 18 events
- Wildfire in California, September 1 to 30, 202015 injured · 1 event
- Drought in Iowa, September 1 to 30, 2020$567,000 · 9 events
- Flash Flooding and Flooding in Oklahoma, September 1 to 4, 2020$140,000 · 52 kt wind · 11 events
- Damaging Wind and Heavy Rain in North Carolina, September 1, 2020$125,000 · 2 events
- Drought in South Dakota, September 1 to 30, 2020$102,000 · 2 events
- Drought in New Mexico, September 1 to 30, 202037 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 908316, 908318.